MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL BTB 15MM STERILE BX OF1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDOBUTTON CL BTB 15MM STERILE BX OF1; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203330
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an expired endobutton cl was implanted in the patient.The nurse noticed the incident after the case.No additional harm or infection has been identified with the patient.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: the reported endobutton cl btb 15mm, used in treatment, will not be returned for evaluation.Per the device instructions for use under warnings ¿contents are sterile unless package is opened or damaged.Do not resterilize.For single use only.Discard any open, unused product.Do not use after the expiration date¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.This is a complaint from the united states reporting, that an expired endobutton cl was implanted in the patient.The nurse noticed the incident after the case.No additional harm or infection has been identified with the patient.Our records indicate that the product was manufactured in 2013 with an expiration date of june 2018.The information to suggest how long a device is safe once the expiration date has passed is not available.Per the device instructions for use under warnings ¿contents are sterile unless package is opened or damaged.Impact to the patient cannot be determined, however it is expected to be low as long as the packaging was not damaged.In conclusion, based on the available information it cannot be concluded how the expired component date was missed prior to implantation.

Brand Name
ENDOBUTTON CL BTB 15MM STERILE BX OF1
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9592987
Report Number1219602-2020-00096
Device Sequence Number16236894
Product Code MBI
UDI-Device Identifier00885554021738
UDI-Public00885554021738
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number72203330
Device Catalogue Number72203330
Device Lot Number50463511
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1